ISSN 2373-3586


Welcome to the Medical Science Case Reports

Medical Science Case Reports (MSCR) developed as an independent title journal in 2014 from the case reports section of Medical Science Monitor.

Aim of the Journal
MSCR is an Open Access, peer-reviewed online journal, which aims at contributions advancing health professional education and coverage of original case reports from all medical specialties. MSCR will expand medical knowledge and thus... read more

Published: 2016-10-24

Single Oral Ibuprofen Overdose as Cause of Gastric Hemorrhagic Ulcer: A Medication Error in Children

Amparo López-Ruiz, Elena Bendala-Tufanisco, Vicente Muedra, Lucrecia Moreno

(Department of Biomedical Sciences, Universidad CEU Cardenal Herrera, Moncada, Spain)

Med Sci Case Rep 2016; 3:86-90

DOI: 10.12659/MSCR.901751

BACKGROUND: It has been established for a long time that non-steroidal anti-inflammatory drugs (NSAIDs) can produce gastrointestinal hemorrhagic ulcers when administered in high doses over a continuous period of time as in management of chronic pain in the elderly, but it is not clear what effect NSAIDs have on pediatric gastric bleeding, since the use is usually for a short period of time. The use of NSAIDs among febrile pediatric patients has become a common treatment even without medical prescription, and is increasingly used alongside paracetamol (acetaminophen).
CASE REPORT: A four-year-old girl was admitted to our hospital with a febrile status and hematemesis that started an hour earlier. On admission, she presented with tachycardia and fever, with normal blood pressure and a sore throat that started the previous day. The girl had received, several hours prior to admission, a single oral dose of ibuprofen that represented an increment of 50% over the indicated dosage for her weight. She had received no further treatment. The clinical history was of no relevance and the throat exploration showed some erythema and inflammation but not pus. The anamnesis revealed that a high ibuprofen dose had been administered by mistake. The digestive endoscopy found a gastrointestinal hemorrhagic ulcer that was still bleeding.
After supressing the drug, conducting rehydration therapy, and administering intravenous ranitidine, progression was favourable and the girl was discharged on the fourth day of admission.
CONCLUSIONS: A single overdose, due to the similarity of the packaging of different concentration of the same active principle ingredient availabl... read more

Keywords: Anti-Inflammatory Agents, Non-Steroidal, Drug Overdose, Pediatrics, stomach ulcer

Related Articles (0)

Coming Soon...

Published: 2016-10-10

Atypical Presentation and Management of Hypertrophic Cardiomyopathy with Atrioventricular Conduction Abno...

Islamiyat J. Babs Animashaun, Fitzgerald M. Shepherd, Thiru V. Chinnadurai, Oyeladun Oyenuga, Patrick Odia, Damian Kurian, Aubrey Clarke

Med Sci Case Rep 2016; 3:82-85

DOI: 10.12659/MSCR.901498

Published: 2016-09-30

Renal Salt Wasting Syndrome Secondary to Cisplatin-Based Chemotherapy for Lung Cancer: A Case Series

Jun Tanaka, Katsuyoshi Tomomatsu, Naoki Hayama, Masako Sato, Yukihiro Horio, Hiroto Takiguchi, Hiromi Tomomatsu, Takahisa Takihara, Kyoko Niimi, Tsuyoshi Oguma, Takuya Aoki, Tetsuya Urano, Koichiro Asano

Med Sci Case Rep 2016; 3:77-81

DOI: 10.12659/MSCR.901206